MAUDE Adverse Event Report: CAREFUSION EXT SET SMALLBORE TBG W/4 FEMALE LL; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION EXT SET SMALLBORE TBG W/4 FEMALE LL; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10015817
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 04/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that ext set smallbore tbg w/4 female ll had a hole in it.The following information was provided by the initial reporter: material no.: 10015817 batch no.: unknown.It was reported there was a hole in one of the lumens of the quad fuse resulting in uvc backing up with blood.
 
Event or Problem Description
It was reported that ext set smallbore tbg w/4 female ll had a hole in it.The following information was provided by the initial reporter: material no.: 10015817 batch no.: unknown it was reported there was a hole in one of the lumens of the quad fuse resulting in uvc backing up with blood.
 
Additional Manufacturer Narrative
The customer¿s report that there was hole in the quad fuse that caused blood to back up and leak was confirmed.Visual inspection observed a lateral crack in the female luer wall of model 10015817 located at the top end of the female luer opposite of the luer gate.Residual blood was also observed throughout the set.The source of the customer¿s report of blood backing up and leaking is due to is due to the crack in the female luer component for set model 10015817.The female luer crack (for previous p/n 604467) was investigated under capa fi-2016-0010 and it was determined to be a result of internal stresses created during the manufacturing process that make it more susceptible to chemical/mechanical attacks and the materials used during molding.Previous investigations have shown that cracks may result from overtightening of the female luer on the mating components.In addition, if the luers were overtightened upon connection, then it would have been difficult to disconnect the luers from the mating components.An excess application of force may have been exerted upon disconnection, resulting in the breakage.In addition, previous similar investigations have found that if the application of alcohol was not allowed proper time to dry when connecting the mating components, it could create a bond between the two components resulting in difficulties during disconnection.Corrective action documented in trackwise capa pr 84753 dramatically reduced the internal stresses and material degradation in the luer and change order #(b)(4) was issued to document the implementation of the new female luer (p/n 630-01364).Although no lot number was provided by the customer so it is unknown if the set was manufactured prior to the implementation of corrective actions, the capa was closed as "effective" in mitigating this defect and will continue to be monitored for an increase in frequency.A device history record could not be performed due to no lot number was provided by the customer.H3 other text : see h10.

Brand Name
EXT SET SMALLBORE TBG W/4 FEMALE LL
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key10196384
Report Number9616066-2020-01990
Device Sequence Number13680035
Product Code FPA
UDI-Device Identifier10885403234057
UDI-Public10885403234057
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number10015817
Device Catalogue Number10015817
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
20200417; 20200417
Outcome Attributed to Adverse Event Other;